Aa
Aa
A
A
A
Close
Avatar universal

weaning off tramadol finally

ive been reading some posts and the support on this site is awesome.. ive been on tramadol for about 3 years now it started with gall bladder pain and then i got hooked and faked pain to get scripts..im over being on this drug its addictive and it controls my life, i have been without for a couple of days at a time but get bad withdraws, mainly the restless legs at night and i cant sleep, im groggy during the day and really short tempered and just cant concentrate...I have gabapentin from nerve pain becoz i have spincter of oddi disfunction which is from the gall bladder removal and i would like to know if it really does help with withdrawls.. i was fine when taking it for nerve pain but didnt need it anymore because the problem was resolved but i was on a dose of 2x300mg caps 3 times a day which seems like a huge dose. any experiences with this for withdrawls.
2 Responses
Avatar universal
im in new zealand and just realized that over here its called gabapentin but also known as neurontin
Avatar universal
Hi honey, and welcome:

Does your doctor know you want to get off the tramadol?   It is both an opiate and anti-depressant combined...you might want to let him/her know of your decision so they can help you.

You've already experienced some withdrawals, and Yes, they are no fun.   Unfortunately, there isn't any way to avoid feeling horrible while we get these drugs out of our system, and our bodies try to adjust to a whole new chemical state.

I take gabapentin (the brand name here is also Neurontin, but it is now available in the U.S. as the generic gabapentin.)  I take it for nerve pain as well.  Some folks say it helps getting off opiates, but there is no way to avoid feeling sick when you finally stop them.  

Gabapentin has been largely replaced by Lyrica in the States (a long story..its basically the same drug.  The big pharmaceutical companies lost a lot of money when the patent lock on a drug comes off and they are forced to release the formula...which results in a TON of companies abroad producing the generic of the drug and hurting their profits.)  I too, am on a large dose, but my doctor assures me it is safe.  But I digress....

As I said, its best that you do this under your doctor's supervision.   You've only been on the Tramadol for 3 years..that is good.  The longer you've been on an opiate, the tougher and more drawn out the withdrawal will be.  BUT...Tramadol can be tricky, since its two drugs in one.  

Come clean with your doctor; I'd tell her that your pain is essentially gone and now you'd like help safely withdrawing from this medication.

Let us know what you decide to do, and congratulations on making a positive decision for your mind, body and spirit.

Hugs,
-Robin
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.